It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Arachnoiditis

page: 1
0

log in

join
share:

posted on Apr, 3 2006 @ 01:16 PM
link   
This is the entry explanation on the Aasqa.info website.


Source: www.aasqa.info...

What is Arachnoiditis?

There are two forms of Arachnoiditis, Adhesive Arachnoiditis and Arachnoiditis. THOUSANDS of Australians are living in chronic pain after their spines were injected with a dye (Pantopaque / Myodil) in an X-ray procedure that was used for 42 years. The dye enabled doctors to see the spine more clearly in a type of X-ray called a Myelogram and was used between 1945 and 1988. Victims of the dye's effects can suffer burning back pain, shooting pains in limbs, deep muscle pains in back and limbs, spasms and twitches, burning feet, Joint pains, numbness and tingling sensations, seizures and paralysis, visual impairment and feelings that insects are crawling on their skin. Known as Adhesive Arachnoiditis, the disease is caused by the inflammation and fusion of the nerves and membranes of the spinal cord. The condition can take up to 20 years to develop. Unfortunately most Adhesive Arachnoiditis and Arachnoiditis is Medically Acquired.



Once you enter the site, It goes on the explain more, including the following...



Source: www.aasqa.info...

AASQA calls for a Royal Commission into the use and abuse of Myodil / Pantopaque oil based, water based Metrizamide, Dimer-x, Omnipaque, Amipaque dyes; still in use today. With 80 + Plus side effects that can cause death and life long pain with no known cure. Adhesive Arachnoiditis can come from Oil based dyes that remain in the central nervous system as a thin film or encapsulated mostly in the lumbosacral region or the base of the skull. Chemical Contents: Iodine, Benzene, Hydrochloric Acid, Sulphuric Acid & Sodium Permanganate (This Chemical Cocktail can melt Rubber).



The Myelographic Dyes can take up to 20 years to show some of the following side effects: Syringomyelia, Multiple Sclerosis, Cancers of the Liver, Bowel / Kidney problems, Epilepsy, Meningitis, Immune system breakdown, Blindness, unexplained heart attack, slow healing wounds, Tinnitus, Joint pain, a purple rash that appears and disappears, burning feet, muscle spasms, twitching & cramps.


I wanted to post this to see if anyone here has had any experience with this? Not particularly themselves, but maybe friends or family, etc.

This is a very real, very serious, problem.
My mom was diagnosed with it 10 years ago.

She is now bed-ridden. She is also, and has been for too long to remember, on very high doses of some very serious medications (72 hour epidermal morphine patches; methadone; Vioxx (until recently); Vicodin, and many more), just to help curb the pain.

She is still mobile, but not without severe pain, and it gets worse and worse over the years. I have been doing research into programs for quite some time now, to try to find a place that might be able to offer something for her, but to no avail at the moment.

This disease is said to be caused by the injections of chemical dyes into the spinal area. She has undergone 7 of these. Most of them in the early 90's.

Any input, or opinions on this disease would be appreciated.

mod edit to use "ex" tags instead of "quote" tags
Quote Reference.
Posting work written by others. **ALL MEMBERS READ**



[edit on 3-4-2006 by sanctum]




posted on Apr, 4 2006 @ 11:43 PM
link   
I have never heard of this before.
However I don't think the drug regiment is the best for treatment.
Due to the limitations of the blood brain barrier (which also applies to the spinal cord) I think the best treatment would be pain killers administered to the area that is causing the pain (the spinal cord). These type of injections are called intrathecal and are very effective and fast acting. The downside, it takes a steady hand, training (and with that goes money) and this needs to be done repeatedly.

Interestingly enough one of the effects of this not being done correctly are symptoms similar to what you described. It may be that the condition is not from the dye, but due to nerve damage in the spinal cord from poor intrathecal injection of the die in the first place - (leading to localized neuronal death and sensations from plasticity - common in phantom sensations)



new topics
 
0

log in

join